Virginia, 2024Damaging Winds in Virginia, June 26, 2024
June 26, 2024 · NWS LWX · 20 events in 15 counties and zones
A cold front intersecting a hot and humid airmass resulting in the formation of several bands of thunderstorms. Some thunderstorms produced scattered swaths of damaging wind, with one instance of considerable severe wind noted over southern Maryland.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $180,000
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front intersecting a hot and humid airmass resulting in the formation of several bands of thunderstorms. Some thunderstorms produced scattered swaths of damaging wind, with one instance of considerable severe wind noted over southern Maryland.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 26, 2:04 PM EST, 46 minutes earlier.
Area forecast discussion, Jun 26, 2:04 PM EST, 46 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
304 PM EDT Wed Jun 26 2024
.SYNOPSIS...
Excessive heat and humidity are expected across the region today
ahead of a strong cold front set to cross the area early Thursday
morning. The cold front will bring the return of strong to severe
thunderstorms across portions of the area later this afternoon
and into the late evening hours. High pressure briefly returns
from the north late Thursday into Friday bringing with it
slightly cooler temperatures. Heat and humidity return this
weekend along with increased thunderstorm chances as a series of
fronts push through the region.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Hot and not too terribly humid conditions continue this
afternoon. Many locations east of the Alleghenies continue to
see temperatures in the 95 to 99 degree range with heat indices
around 100 degrees. One thing to note is the dewpoints which
range from the low to mid 60s over the mountains to around 70
degrees in the Baltimore/DC metro area. These dewpoints combined
with an incoming lee trough will determine the magnitude of
coverage when it comes to our severe weather threat this
afternoon. 12z soundings from both IAD and RNK show dry air in
both the low and mid levels. RH values within the 700-925mb
level ranged from 40-50 percent with precipitable water values
of 1.1 to 1.4 inches. Further west towards PBZ these ingredients
were a bit better as an elevated mixed layer plume gradually
advects east- northeast into the area.This should help erode the
cap a bit into the remainder of the afternoon hours. Current
ACAR sounds at IAD, DCA, and BWI also signal some of the dry air
with deep westerly flow aloft. With that said, coverage looks
to be fairly isolated across the region this afternoon with
initiation mainly along and east of I-81 as the lee trough
swings through. Also watching a bay breeze along the western
shore of the bay and how it interacts with the pending trough
arcing through the area. The better focus this afternoon will be
up toward the western PA and western New York as an MCV
associated with the main cold front swings through these areas.
Hi-res CAMS and ensemble runs continue to paint this area along
with locations along and north of the PA/MD line and into NJ for
the highest probabilities for severe weather development.
TIMING:The initial round of convective development will run
between now through 6pm before a lull. The secondary round of
convection will be a bit more scattered to widespread as it
pushes through the area after 7pm and continues through
midnight.The Storm Prediction Center continues to highlight the
majority of the forecast area north of Interstate 64 in a Slight
Risk (Level 2 out of 5) this afternoon and evening. Storms will
feed off of CAPE values between 1000-2000 j/kg. This is
especially true east of the Alleghenies where the bulk of the
instability looks to remain untapped from limited convective
debris. 0-6 km shear values will be on the order of 30-40 kts
with mid level lapse rates 6-7 degrees C/km favoring well
organized storms. This is backed up in several hi-res CAMS and
model soundings.
THREATS:The primary threats with these thunderstorms will be
damaging winds and large hail. The threat for damaging winds (70
mph or more) also continues based upon the current environment.
Additionally, there is a secondary threat of an isolated
tornado mainly along the PA/MD line and back into portions of
western MD given the back flow. This threat continues lower but
something that we are still monitoring at this time. Isolated
instances of urban and poor drainage flooding are also possible
given increased PWAT values above 1.5 inches. With the
antecent dry conditions expect a bit more runoff as water will
have a bit of a harder time percolating through.
Convection is slow to wane as we get into early Thursday morning as
the cold front slowly pushes through. Some additional showers will
linger through sunrise Thursday as the front continues south and
east of the region. Lows tonight will fall into the mid to upper 60s
with low to mid 70s along and east of I-95.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
Calmer conditions are expected Thursday as a cold front exits south
and east with high pressure building in from the Great Lakes region.
A few showers and perhaps a few thunderstorms may linger along and
east of the boundary (i.e east of the Blue Ridge) and south of I-64
Thursday morning into early Thursday afternoon. As for temperatures
Thursday, expect highs to drop back into the mid to upper 80s with
dewpoints in the low to mid 60s. Additional relief arrives Thursday
night as dewpoints fall into the 50s under light north to northwest
flow. Lows Thursday night will range from the 50s and low to mid 60s
west of US-15 to upper 60s and low 70s in the metros.
High pressure continues to push eastward into the New England states
Friday before pushing offshore Friday night into Saturday. This will
allow for a light onshore flow component to converge against the
Blue Ridge promoting a few showers and perhaps an isolated
thunderstorms over the central/southern Blue Ridge (Shenandoah
Valley/central VA Piedmont). Most locations will remain dry with
temperatures once again in the mid to upper 80s and low 90s.
Overnight lows Friday night will fall back into the upper 60s and
low 70s areawide with increasing moisture as the flow turns toward
the south.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A strong Bermuda High will be in place for this coming weekend,
which will usher in hot and humid air into the region. While
temperatures may not get into the upper 90s like we have seen in the
past week or two, the humidity is what will be noticeably worse.
Forecast dew points at this point look to be in the mid to upper
70s, which will make those highs in the low 90s feel like it is into
the low 100s. Several areas could come close to Heat Advisory
criteria once again, but it will be another borderline event. Either
way, it will be hot both days, and anyone with outdoor plans this
weekend should plan to have a way to stay cool and hydrated
throughout.
Beyond just the heat threat, there will be an increasing threat for
severe thunderstorms each afternoon ahead of a cold front that will
push through Sunday evening. As low pressure crosses through the
Great Lakes on Saturday, the associated warm front lifts through the
region and ushers in those hot and humid conditions mentioned
previously. Likely to see some showers and storms during the morning
hours as the front lifts through, but not expecting severe weather
at that point in time as we should still be stable at the surface.
However, as we get into Saturday afternoon and most of the regions
is within the warm sector, expect showers and storms to develop once
again along the lee trough before drifting east towards the metros
that evening. I would expect we will have ample instability in place
within this air mass, but poor mid-level lapse rates and only modest
shear could make it a bit difficult to get quite as much organized
convection. There is the possibility we get some help aloft with a
weak shortwave sliding by near/north of the area. This level of
detail is just too difficult to nail down at this time, as it would
likely be a smaller scale feature we have to pin down the evening
before or the day of. The key is though, that the potential is
there, but confidence is just low in level of coverage/severity at
this time.
Saturday night will be one of those nights that barely drops below
80 for those areas near the metro centers. Lows area-wide will be
generally in the mid 70s. Depending on the progression of things
earlier in the evening, we may have a decent amount of ongoing
convection even into the nighttime hours. The severe threat would
diminish of course with the developing stable layer, but could still
be some elevated thunderstorms.
By Sunday however, things get a bit more interesting. As low
pressure moves further east out of the Great Lakes, the attendant
cold front will swing through the region later in the day. Southerly
flow between this and the aforementioned high pressure offshore will
continue to usher in hot and humid air. Sunday could see
temperatures into the mid 90s with dew points well into the mid and
upper 70s! Not only will this yield some potentially dangerous heat,
mentioned previously, but also this will be a volatile environment
for the approaching cold front. This looks to be a rather
significant cold front with some decent upper-level support as well.
Guidance is still a bit split on how far south the associated trough
sags into our area, but we could see anywhere from 30-40+ knots of
deep layer shear with this fropa. This will be paired with around
1500-2500 J/kg of CAPE (perhaps even higher, especially along/east
of I-95. The timing of this front will be one of 2 key factors to
consider, with the other being if there are any lingering
clouds/convection from Saturday night ongoing Sunday morning. Those
are details that will get ironed out as we get closer to the event.
With the thermodynamic and kinematic fields discussed above, both
hail and damaging winds would be in play Sunday. Looking towards the
surface, even think there is a marginal tornadic environment in
place depending on bay/river breeze interactions. This would pin
this threat to areas along/east of the I-95 corridor. Lots of
uncertainty still and time for things to change, but something to
think about and prepare for in the coming days should these trends
continue.
In the wake of the frontal passage, winds shift to northwesterly by
late Sunday before turning more northerly on Monday. This ultimately
ushers in a cooler and drier air mass for the start of the work
week. This shift to below average temperatures also coincides with
the first day of July. On Monday, forecast highs are in the upper
70s to low 80s, accompanied by dew points in the 50s. This pattern
holds for the start of the work week before the heat and humidity
return by mid-week. The Climate Prediction Center Week 2 outlook
does suggest some return of excessive heat during the mid/late week
period next week.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
VFR conditions look to prevail this afternoon with intermittent
periods of sub-VFR as multiple rounds of showers and thunderstorms
push through the region. This activity is in association with a
strong cold front which looks to cross the region late Wednesday
evening into early Thursday morning.
Coverage of storms will be isolated to scattered mainly across the
corridor terminals between 20-23z. Went ahead and included
TEMPOs for this window at KIAD, KBWI, and KDCA. Confidence was a
bit lower to go with straight -TSRA given the westerly flow
aloft and residual dry air with both the low and mid-levels.
More organized convection arrives at all terminals beyond
23-01z/7-9pm. This convection will be a bit more widespread and
organized as the cold front kicks into the region. Made an
inclusion of this in the form of VCTS/-TSRA at all terminals
within the 00-05z/8pm-1am window. The primary threats with
storms will be strong wind gusts and hail. West/southwest winds
are expected this afternoon and evening with gusts up to 20kts.
Winds will shift to west-northwesterly late tonight into
Thursday morning behind a well defined cold front.
Prevailing VFR conditions are expected Thursday through Saturday.
Showers and thunderstorms may lead to brief restrictions on Thursday
morning and early afternoon at terminals south of the corridor
toward KCHO. Post frontal northwesterly winds will gusts up to 15
kts Thursday. Additional spotty showers and thunderstorms may lead
to brief restrictions at terminals along and south of a line from
KSHD to KCHO Friday.
Unsettled conditions this weekend could lead to afternoon
thunderstorms each day. Winds will be out of the south/south-
southwest through Sunday afternoon before turning abruptly out of
the west behind a departing cold front Sunday evening. Winds could
gust up to 15-20 knots at times.
&&
.MARINE...
Small Craft Advisories are in effect this afternoon and evening
as a slow moving cold front pushes through the region. The
front will yield strong to severe thunderstorms which may
initiate the need for Special Marine Warnings over the waters.
Initial activity looks to push toward the waters around 20z
before crossing the waters 22z. Additional showers and perhaps
a few thunderstorms will follow between (00-04z)late tonight
into early Thursday morning. This frontal system exits by
Thursday morning with sub- advisory level winds expected through
Thursday night. Winds over the waters may approach SCA criteria
Friday morning, diminishing in the afternoon.
Channeled southerly flow will likely necessitate SCAs on both
Saturday and Sunday, with gusts up to 25 knots possible over the
wide portions of the Chesapeake Bay. Additionally, daily chances for
thunderstorms that could produce strong winds could necessitate some
SMWs each afternoon/evening.
&&
.TIDES/COASTAL FLOODING...
Prolonged southerly flow has led to a large ramp up in tidal
anomalies which currently average around 0.75 to 1.25 feet. However,
do not expect any location to see a rise toward minor flooding
during the next high tide cycle. A cold frontal passage tonight
should help lower the tides into Thursday. A shift to east-
southeast on Friday could lead to another spike in water levels.
&&
.CLIMATE...
Hot temperatures are expected on Wednesday. Several records
could be in jeopardy. Below is a list of record high temperatures
for June 26th, the year the record was set, and the current forecast
high temperatures for that day. A plus sign after the date signifies
the record was set multiple times, with the most recent year indicated
below. RERs are only issued for DCA, IAD, BWI, and MRB, but other
sites are shown for reference.
Wednesday Jun 26th
Washington-National (DCA) 101F (1952) 99F
Washington-Dulles (IAD) 95F (1998) 98F
Baltimore (BWI) 99F (1954+) 99F
Martinsburg (MRB) 102F (1943) 92F
Charlottesville (CHO) 99F (1998) 99F
Annapolis (NAK) 98F (1952) 94F
Hagerstown (HGR) 98F (1954+) 94F
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory until 1 AM EDT Thursday for ANZ530>534-
537>543.
&&
SYNOPSIS...EST
NEAR TERM...EST
SHORT TERM...EST
LONG TERM...CJL
AVIATION...CJL/EST
MARINE...CJL/EST
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous weather outlook, Jun 26, 11:27 AM EST, 3 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
1227 PM EDT Wed Jun 26 2024
ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ053>057-527-271630-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Fairfax-Arlington/Falls Church/Alexandria-
Stafford-Spotsylvania-King George-
Central and Southeast Prince William/Manassas/Manassas Park-
1227 PM EDT Wed Jun 26 2024
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.
.DAY ONE...This Afternoon and Tonight
Hot and humid conditions are expected this afternoon, with highs
in the mid to upper 90s and peak heat indices between 100 to 105
degrees.
Scattered to numerous severe thunderstorms capable of producing
damaging wind gusts and large hail are possible this afternoon
into the evening. There is the potential for considerable wind
damage, but confidence is low at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Hot and humid conditions return over the weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed for this afternoon and evening.
MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
526-WVZ050>053-055-271630-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Northwest Prince William-Hampshire-
Morgan-Berkeley-Jefferson-Hardy-
1227 PM EDT Wed Jun 26 2024
This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.
.DAY ONE...This Afternoon and Tonight
Hot and humid conditions are expected this afternoon, with highs
in the low to mid 90s and peak heat indices between 100 to 105
degrees.
Scattered to numerous severe thunderstorms capable of producing
damaging wind gusts and large hail are possible this afternoon
into the evening. There is the potential for considerable wind
damage, but confidence is low at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Hot and humid conditions return over the weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed for this afternoon and evening.
MDZ001-501-502-VAZ503-504-WVZ501>506-271630-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
1227 PM EDT Wed Jun 26 2024
This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.
.DAY ONE...This Afternoon and Tonight
Hot and humid conditions are expected this afternoon, with highs
in the upper 80s to low 90s and peak heat indices between 95 to
100 degrees over the lower elevations.
Scattered to numerous severe thunderstorms capable of producing
damaging wind gusts and large hail are possible this afternoon
into the evening. There is the potential for considerable wind
damage, but confidence is low at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Hot and humid conditions return over the weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed for this afternoon and evening.
Thunderstorm Wind, Spotsylvania
- When
- June 26, 2:50 PM EST
- Where
- Spotsylvania County, 1.67 mi NNW of Belmont
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 38.172, -77.882
Trees blew down in the 15000 block of VA-653 Orange Springs Road.
Thunderstorm Wind, Spotsylvania
- When
- June 26, 2:50 PM EST
- Where
- Spotsylvania County, 0.81 mi NNE of Belmont
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 38.161, -77.864
Trees blew down near the intersection of VA-652 Belmont Road and VA-653 Jones Powell Road.
Thunderstorm Wind, Spotsylvania
- When
- June 26, 3:00 PM EST
- Where
- Spotsylvania County, 0.94 mi S of Holladay
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NWS Employee
- Coordinates
- 38.106, -77.872
Numerous trees blew down along Sunset Loop and adjacent roads on the western side of Lake Anna, along the Spotsylvania/Louisa County line.
Thunderstorm Wind, Spotsylvania
- When
- June 26, 3:31 PM EST
- Where
- Spotsylvania County, 0.9 mi NNE of Massaponax
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 38.193, -77.496
Trees blew down in the 4000 block of VA-608 Massaponax Church Road.
Thunderstorm Wind, Augusta
- When
- June 26, 6:20 PM EST
- Where
- Augusta County, 0.19 mi NE of Buffalo Gap
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $50,000
- Reported by
- 911 Call Center
- Coordinates
- 38.182, -79.228
Augusta County 911 Center relayed at least 30 reports of trees and power lines blown down across the county, especially in the southwestern portion including Christian, Churchville, and Stuarts Draft.
Thunderstorm Wind, Rockingham
- When
- June 26, 6:50 PM EST
- Where
- Rockingham County, 0.34 mi N of Bridgewater
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 38.385, -78.969
Broadcast media relayed a report of a roof blown off a shed and a small tree blown down in Bridgewater along VA-699 Ridge Road.
Thunderstorm Wind, Shenandoah
- When
- June 26, 7:02 PM EST
- Where
- Shenandoah County, 0.36 mi NE of Edinburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 38.823, -78.565
Shenandoah County 911 Center reported several trees blown down in the Edinburg area.
Thunderstorm Wind, Warren
- When
- June 26, 7:15 PM EST
- Where
- Warren County, 0.42 mi NW of Front Royal
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- 911 Call Center
- Coordinates
- 38.925, -78.185
Warren County 911 Center reported multiple trees down across the county, with one tree onto a home. Over 3,000 people were without power.
Thunderstorm Wind, Rockingham
- When
- June 26, 7:15 PM EST
- Where
- Rockingham County, 0.5 mi SSE of Elkton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Broadcast Media
- Coordinates
- 38.413, -78.617
Broadcast media relayed reports of multiple power lines blown down on VA-634 Sapling Ridge Road, US-340 South East Side Highway, and near US-33 Spotswood Trail.
Thunderstorm Wind, Page
- When
- June 26, 7:24 PM EST
- Where
- Page County, 0.61 mi ENE of Compton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 38.782, -78.369
Page County 911 Center reported several trees blown down along US-340 in the far northern part of the county. There were approximately 1,000 power outages.
Thunderstorm Wind, Greene
- When
- June 26, 7:30 PM EST
- Where
- Greene County, 0.63 mi WNW of Dyke
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 38.254, -78.541
A few trees blew down along VA-627 Bacon Hollow Road.
Thunderstorm Wind, Greene
- When
- June 26, 7:33 PM EST
- Where
- Greene County, 0.48 mi WSW of Geer
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 38.297, -78.508
Several trees blew down along VA-626 Snow Mountain Road.
Thunderstorm Wind, Albemarle
- When
- June 26, 7:38 PM EST
- Where
- Albemarle County, 2.28 mi W of Earlysville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.165, -78.522
Large tree limbs blew down in the 4600 block of VA-665 Pelham Road.
Thunderstorm Wind, Madison
- When
- June 26, 7:43 PM EST
- Where
- Madison County, 1.41 mi NE of Madison
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 38.397, -78.255
A few trees blew down, including one onto a transformer, along VA-231 North Blue Ridge Turnpike.
Thunderstorm Wind, Orange
- When
- June 26, 7:50 PM EST
- Where
- Orange County, 0.5 mi ESE of Orange Co Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 38.247, -78.042
Multiple trees blew down along VA-612 Monrovia Road between VA-20 Constitution Highway and VA-631 Brick Church Road.
Thunderstorm Wind, Loudoun
- When
- June 26, 7:56 PM EST
- Where
- Loudoun County, 3.02 mi NNW of Waterford
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 39.217, -77.631
Trees blew down along VA-681 Milltown Road between Sweetfern Lane and VA-694 John Wolford Road/The Narrows Road.
Thunderstorm Wind, Prince William
- When
- June 26, 8:03 PM EST
- Where
- Prince William County, 1.45 mi WSW of Catharpin
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 38.842, -77.595
Tree damage was reported southeast of Woolsey, including a large tree that blew down into the roadway near the intersection of Catharpin Road and Catharpin Valley Drive.
Thunderstorm Wind, Fauquier
- When
- June 26, 8:05 PM EST
- Where
- Fauquier County, 0.93 mi W of Warrenton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 38.718, -77.797
Several trees blew down across the county, including at least one onto power lines.
Thunderstorm Wind, Culpeper
- When
- June 26, 8:05 PM EST
- Where
- Culpeper County, 0.62 mi S of Culpeper
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 38.471, -78.001
There were four reports of trees blown down across the county.
Thunderstorm Wind, Alexandria (C)
- When
- June 26, 8:54 PM EST
- Where
- Alexandria (C) County, 1.76 mi ESE of Alexandria
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- 911 Call Center
- Coordinates
- 38.810, -77.050
The City of Alexandria 911 Center reported nine separate calls for trees and wires blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, June 26 to 30, 202444 deaths · 14 events
- Tornadoes and Flash Flooding in Pennsylvania, June 26, 2024$3.7 million · EF2 · 42 events
- Hail and Damaging Winds in Texas, June 26, 20241 death · 7 injured · $14,000 · 2 in hail · 8 events
- Damaging Winds in New Jersey, June 26, 20241 death · 1 injured · $59,000 · 55 kt wind · 18 events
- Damaging Winds in Connecticut, June 26, 20241 death · $12,000 · 67 kt wind · 13 events
- Damaging Winds in New York, June 26, 20241 death · 55 kt wind · 13 events
- Rip Current in Wisconsin, June 26, 20241 death · 1 injured · 1 event
- Flash Flooding and Flood in Pennsylvania, June 26, 2024$208,000 · 1 in hail · 48 events
- Damaging Winds in New York, June 26, 20243 injured · $86,000 · 55 kt wind · 25 events
- Tornadoes and Flash Flooding in New Mexico, June 26 to 27, 2024$510,000 · EF0 · 9 events
- Flash Flooding and Damaging Winds in Ohio, June 26, 2024$400,000 · 60 kt wind · 11 events
- Tornadoes and Flash Flooding in Massachusetts, June 26, 2024$52,000 · EF1 · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1178828, 1178829, 1178830, 1178831, 1178832, 1178833, 1178834, 1178835, 1178836, 1178837, 1178838, 1178839, 1178840, 1178841, 1178842, 1178843, 1178844, 1178845, 1178846, 1178847.